Discussions By Condition: Medical Stories

Severe obstipation with pains and rash

Posted In: Medical Stories 2 Replies
  • Posted By: Broken664
  • December 7, 2008
  • 00:57 AM

For past 3 weeks, I have been suffering from progressively worsening constipation. The cause of this was most likely due to me quitting smoking/starting to use nicotine gum. In addition, I have been having severe pains in my groin/testicles, shooting all the way up to my abdomen. This, along with stress has led to me having constant bad anxiety attacks. This tuesday, my doctor prescribed me a laxitive (lactulose), which seemed to get things moving somewhat. On wednesday, I went to the on-call doctor due to experiencing a quickly rising fever after normal (but dark) defecation. He said that I possibly had an injury on my intestines, but did not think it was critical and prescribed me a macrogol-based laxitive, however this only seemed to worsen the constipation Thursday, my abdominal pains returned in full force, and I had to see the on-call doctor again (a different one this time), she told me that I had a large amount of feces in my upper intestines, but could not feel anything in the colon, and also said that I should not be hospitalised... At that point I had not had much sleep for 2 weeks, and in the prior 72 hours I had only had about 3-5 hours of sleep due to extreme stress/anxiety/pain. I was very afraid of sleeping alone, explained my intense feelings of fear/anxiety to the doctor, and a psychiatrist/nurse were calmed to talk to me. They gave me some Lorazepam, which I am supposed to take during the weekend (2mg/day), this has helped me calm down a bit, but I am still obstipated with recurring abdominal pains. Yesterday, I woke up with a small rash around my left armpit and 2 red bumps under the right one. My bowel movements yesterday and today consisted of one "normal" movement with dark stool, and the rest has almost pure water. I had a very small amount of blood on the toilet paper, but this seemed to originate from the area around the sphincter, and not the bowels themselves. In addition, I still experience intermittent abdominal pains, but they seem to have lessened a bit and the rash under my left arm seems to be going away, albeit slowly. However, I seem to be itching a lot in various places (mainly my arms, but also other places). There has been no fever since wednesday, but I have had a lot of fatigue and am still very concerned about the obstipation, mainly due to the rash and itching. Could there be a chance that I am going "septic", or are could these just be signs that the obstipation is going way? Thank you.

Reply Flag this Discussion

2 Replies:

  • Your rash might have no connection with your digestive problems. In some people stress causes eczema, which only goes away when the stress is relieved. I once spent an entire hot September wearing long sleeves because my entire right forearm looked like raw meat from a stress caused rash.
    Anonymous 42,789 Replies
    • January 3, 2009
    • 11:43 PM
    • 0
    Flag this Response
  • I think you may want to consider the fact that you may be allergic to the medications or the gum. Your doctor may need to change your medication. You should report the rash to him.Have you changed your diet to go along with the constipation? There are some great natural remedies and cleanses for the color. Check out this: http://www.jordanrubin.com/
    Monsterlove 2,921 Replies
    • January 5, 2009
    • 05:37 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?